Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/multiple-sclerosis/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Includes Expert Content
    need advice - MS? nerve damage? help.
    avatar
    buckeyebarbara posted:
    Hi, New to the Board. I could use some helpful advice. I had an epidural steroid injection several weeks ago. It left one side (leg and foot) numb and weak. I have had several injections and never had any complications. The physician has always been unpleasant and is not taking any responsibility. I think he hit a nerve. This injection felt different from any I've had in the past w/ him or another physician I use to see. To make matters worse, two days after the procedure, the same side arm and hand became weak and numb as well. At time the side of my face - same side was numb too. That part comes and goes but the arm remains numb. I ended up going to the emergency room as this physician was unhelpful. The MRI of the back, the brain and the CT scan of brain showed no abnormalities. For maybe the past five ? years I've had the numbness in the arm and side of face come and go (it would never last more than a day if that). I think my cardiologist/internist thought that maybe I had a small stroke. That was ruled out. I'm wondering now if I have not had MS all this time and did this steroid injection somehow make things worse -- the leg and foot numbness? I still believe this injection felt different and he injured a nerve. Sorry to go on here. I just wanted to share all the details. If you have any helpful advice, please contact me. I'm very frightened. I'm waiting to get into a neurologist but seems like it is going to take weeks. Again, any helpful thoughts would be much appreciated. Thank you.

    Take the Poll

    unsure what this poll question means?
    • unsure
    • unsure
    • unsure
    • unsure
    • unsure
    vote
    View Poll Results
     
    avatar
    Stephanie Butler, RN responded:
    Hello Barbara,

    I'm so sorry you had such a bad experience with that physician. Have you touched base with your primary care doctor since the injection a few weeks ago that caused numbness and weakness? He should examine you and maybe even run a couple of tests before you see the neurologist. Also, be sure to gather copies of your records from your different doctors prior to your appointment so that your new neurologist has all the information possible.

    I hope you get answers soon!
    Stephanie
     
    avatar
    swampster1952 responded:
    Hello newbie,

    Do you know what vice-grips are? You need to get a pair and go attach them to the scrotum of this sad-sack of a doctor!

    Do it with a smile of course!

    Dave


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    Reliv does work
    I thought Reliv was a hoax too. But it's not. You need to take it regularly and consistently and it proves miracles. My mom was diagnosed ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.